Interdisciplinary Conference for Young Researchers

# **ARTS WITHOUT BORDERS**

RETHINKING METHODOLOGIES OF ART AND CULTURE IN THE GLOBAL CONTEXT

University of Bern | Hallerstrasse 6, Room 205



Corinne Geering (CCS) Tanja Klankert (IASH) Nivedita Ramanan (CCS) Erin Rice (IASH) Katrin Sperry (CCS)

Center for Cultural Studies Länggassstrasse 49 CH-3000 Bern www.ccs.unibe.ch

### IASH

Institute of Advanced Study in the Humanities and the Social Sciences Falkenplatz 16 CH-3012 Bern www.iash.unibe.ch

# mvub

MITTELBAUVEREINIGUNG UNIVERSITÄT BERN





UNIVERSITÄT BERN

#### THURSDAY, 6 JUNE 2013

- 10:00 Registration opens (closes at 12:30)
- 11:15 Opening Remarks: Prof. Dr. Oliver Lubrich (IASH)
- 12:00 30 minute coffee break

## 12:30 CONFRONTING THE CONTEMPORARY

Chair: Katrin Nahidi

Elahe Helbig (Bonn) & Hannah Jacobi (Berlin): "Way(s) of Art: Challenges of Art Historical Research in Regard to Contemporary Art Production from Iran" Szilvia Nagy (Budapest): "Organised Networks: Institutional Transformations, Inclusive Practices and the Field of Art"

#### 13:30 Lunch break

#### 14:30 **NEGOTIATING BORDERS**

Chair: Prof. Dr. Wendy Shaw Raul Gschrey (Giessen): "Exhibiting the Border. The Production and Reception of Artworks on Movement and Migration between Africa and Europe" Lauren Elizabeth Hanson (Austin/Cologne): "A Global Happening: Artistic Practice and Theories of Communication in the 1960's" Stefanie Zobel (Cologne/Berlin): "'Exhibitionscapes':

Museum Shows of Global Art as Transcultural and Imaginary Spaces"

16:00 15 minute coffee break

#### 16:15 CURATORIAL REPRESENTATION

#### Chair: Erin Rice

Irene Campolmi (Aarhus): "Sustainable Development and Sustainability in 21st Century Museums. Rethinking the Modern Experience through the Narratives Making-Process"

Anja Dreschke & Martin Zillinger (Siegen): "Producing Images, Testing Representation. Trance/Media in Morocco and Europe" Steffen Köhn (Mainz): "Organizing Complexities: The Potential of Multi-Screen Video Installations for Ethnographic Practice and Representation"

17:45 30 minute coffee break

#### 18:15 Keynote Lecture:

Ursula Biemann (Zurich) "Videogeographies: Artistic Practice in the Field" Introduction by Dr. Manuela Rossini (IASH)

#### FRIDAY, 7 JUNE 2013

	FRIDAT, 7 JONE 2013
9:00	BETWEEN RECEPTION AND MEDIATION
	Chair: Tanja Klankert Martin Waldmeier (London): "Addressing Global Audiences: The Artist as Translator?" Viola Marchi (Berne): "Radical Otherness and Global Readership: The Native American Author as Mediator" John Paul Rangel (New Mexico): "Contemporary Native Art and Indigenous Aesthetics: Methodologies, Epistemologies and Representation" Alice Buschmeier (Berlin): "Objection to Objects in Participatory Art"
11:00	30 minute coffee break
11:30	GLOBAL BY DESIGN
	Chair: Katrin Sperry Julia Mia Stirnemann (Berne): "Viewpoints - the World in Perspective" Annemarie Bucher & Dominique Lämmli (Zurich): "THE GLOCAL-SET: Clustering Methods to Research the Functions of Art in Global Contexts" and "ART & SCIENCE: Visual Essays as a Way of Crossing Borders"
13:00	Lunch break
14:00	Keynote Lecture: <b>Prof. Dr. Arnd Schneider</b> (Oslo)
	"For a New Hermeneutics in the Art – Anthropology Encounter" Introduction by <b>Prof. Dr. Thomas Claviez</b> (CCS)
15:30	15 minute coffee break
15:45	BRIDGING PRACTICES
	Chair: Luisa Piart Vera Kaufmann (Berne): "Understanding by Looking and Listening in Layers. An Interactive-Reflexive Approach in Media-Based Anthropology"

and Listening in Layers. An Interactive-Reflexive Approach in Media-Based Anthropology" Fiona Siegenthaler (Basel): "Towards an Ethnographic Turn in Contemporary Art Scholarship" Rik Adriaans (Budapest): "The Fieldwork of Cultural Production: Montage as Method in the Ethnography of Image-Producing Industries" Fiamma Montezemolo (Berkeley): "TRACES" Film Screening

18:00 Barbecue at SUB House

#### SATURDAY, 8 JUNE 2013

10:00	NEW MEDIA
	Chair: Benjamin Eugster Anne Van Dam (Leiden): "New Media and the Crossing of New Borders" Linda Kröger (Berlin): "Facebook, Blogs, Local Space: Kinshasa's Artist Collectives and their Medial Distribution Strategies"
11:00	15 minute coffee break
11:15	PUBLIC DISPLAY
	Chair: Kate Whitebread Heike Derwanz (Hamburg): "Researching Dying Artworks of Anonymous Artists in a Global Stream of Images. The Toolkit of Contemporary Global Art Research" Olena Martynyuk (New Jersey): "Art and Statehood: Ukrainian Artists in Moscow in Late Soviet Union" Nadine Siegert & Sam Hopkins (Bayreuth): "Mashing up the Archive: Remix and Tumult at the Iwalewa Haus"
12:45	Lunch break (provided)
13:45	IDENTITY POLITICS Chair: Corinne Geering Lilia Mironov (Berne): "Identity and the Airport" Marco Hompes (Karlsruhe): "Politics as Export Hit. The West European View on Russian Artists as Symbolic Demarcation" Lucia Vodanovic (London): "Mediation and Agency in Art's After-Life"
15:15	Closing Remarks

16:00 Official end of conference



19:30 Apéro